Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: Zyprexa


 Webster5959 - Sun Jul 10, 2005 11:40 am

I took several Zyprexa to stop the shakes after drinking too much. I suffered a grand mal seizure. Could it have been from an overdose of the zyprexa or as a result of the detox?:
 Rhonda P, CEP - Sun Jul 10, 2005 9:22 pm

User avatar Hello,

For those reading who don't know, Zyprexa is an antipsychotic medication that works by changing the actions of chemicals in the brain. It is used to treat conditions such as schizophrenia and bipolar disorder and can also be used for other things as determined by your doctor.

Anytime you alter the dose of a medication you have the possibility of overdosing. That's extremely dangerous, especially with Zyprexa.

You should avoid consuming alcohol during treatment of Zyprexia

Overdose includes drowsiness, agitation, aggressiveness, slurred speech, increased heart rate, vomiting, chest pains, trouble breathing and convulsions (seizures)

CONTACT YOUR DOCTOR IMMEDIATELY or seek medical attention if you experience fever, sweating, severe muscle stiffness (rigidity), confusion, fast or irregular heart beats. These could be symptoms of a potentially fatal side effect called Neuroleptic Malignant Syndrome (NMS).

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us